Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 97, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at Jul 4, 2021, 3:11 PM EDT. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2021, 3:11 PM EDT (19:11 UTC)
- Expired
- Jul 4, 2021, 3:49 PM EDT
- In force
- 38 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.2 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 527 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
302
WHUS52 KMLB 041911
SMWMLB
AMZ550-552-570-042015-
/O.NEW.KMLB.MA.W.0097.210704T1911Z-210704T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Melbourne FL
311 PM EDT Sun Jul 4 2021
The National Weather Service in Melbourne has issued a
* Special Marine Warning for...
Flagler Beach to Volusia-Brevard County Line 0-20 nm...
Flagler Beach to Volusia-Brevard County Line 20-60 nm...
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm...
* Until 415 PM EDT.
* At 311 PM EDT, a severe thunderstorm capable of producing
waterspouts was located 7 nm north of Klondike Beach, or 8 nm
northeast of Haulover Canal, moving east at 20 knots.
HAZARD...Waterspouts and wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Waterspouts can can quickly form and capsize boats,
damage vessels and create locally hazardous seas. Make
sure all on board are wearing life jackets. Expect wind
gusts in excess of 34 knots, suddenly higher waves,
lightning and heavy downpours. Make sure all on board are
wearing life jackets. Return to safe harbor if possible.
* Locations impacted include...
Klondike Beach, Haulover Canal, Shiloh and Apollo Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.
&&
LAT...LON 2895 8074 2909 8028 2888 8019 2887 8033
2886 8032 2885 8037 2883 8034 2881 8033
2878 8031 2875 8030 2872 8027 2874 8073
TIME...MOT...LOC 1911Z 264DEG 18KT 2885 8064
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS
$$
Watson1 follow-up statement
738
FZUS72 KMLB 041949
MWSMLB
Marine Weather Statement
National Weather Service Melbourne FL
349 PM EDT Sun Jul 4 2021
AMZ550-552-570-041958-
/O.CAN.KMLB.MA.W.0097.000000T0000Z-210704T2015Z/
349 PM EDT Sun Jul 4 2021
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
Flagler Beach to Volusia-Brevard County Line 0-20 nm...
Flagler Beach to Volusia-Brevard County Line 20-60 nm...
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm...
The thunderstorm has weakened and no longer poses a significant
threat to boaters. However, this storm and additional storms in the
area will be capable of wind gusts up to 30 knots. A Marine Weather
Statement remains in effect.
LAT...LON 2895 8074 2909 8028 2888 8019 2887 8033
2886 8032 2885 8037 2883 8034 2881 8033
2878 8031 2875 8030 2872 8027 2874 8073
TIME...MOT...LOC 1946Z 264DEG 18KT 2887 8043
$$
LeahyWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Jul 4, 9:47 AM EDT, 5 hours 24 minutes earlier.
Area forecast discussion, Jul 4, 9:47 AM EDT, 5 hours 24 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 947 AM EDT Sun Jul 4 2021 .UPDATE... ...Afternoon Heat Indices Topping 100F Across the South Today... ...Tropical Storm Elsa Forecast To Reach the Florida Straits Late Monday, Move North Across the Far Eastern Gulf of Mexico Tuesday... Scattered showers and a few lightning storms for nrn areas this morning with deeper moisture band across the nrn peninsula. Made some small upward adjustments in pops across the north based on ongoing convection. Otherwise, do not plan to change pops too much ranging from 60 percent north to 30-40 percent across the far south. The low level WSW flow will allow for warm temps ranging from the upper 80s north to lower 90s across the south half of the area. Dewpoints in the mid 70s will allow afternoon heat indices from 100 to 103 this afternoon from metro Orlando and Titusville south to Okeechobee county and Treasure Coast. && .AVIATION... After some IFR morning stratus across the north most nrn terminals breaking out to VFR-MVFR outside of SCT SHRA mainly north of KISM- KTIX. SCT SHRA/ ISO TSRA psbl for nrn terminals into mid-late aftn and then scattered convection expected in the KMLB-KSUA corridor 18z- 24z, with VCTS for now across srn cstl terminals. && .MARINE...No significant changes to the marine forecast with late morning update. Prev disc (modified)...Local NOAA buoy data shows winds/seas have dropped below 15kt with seas 2-3ft. These will likely subside a little further through tonight (1-2ft) as offshore/westerly flow slackens and then collapses. There remains a risk for some strong offshore-moving TS from late aftn into early evening, with locally gusty winds and higher seas. && .PRELIMINARY POINT TEMPS/POPS... DAB 88 73 87 75 / 60 30 70 40 MCO 90 74 91 74 / 60 20 70 50 MLB 91 75 87 77 / 60 30 70 50 VRB 91 74 87 76 / 50 20 80 60 LEE 87 74 90 74 / 60 20 70 40 SFB 89 75 90 75 / 60 20 70 50 ORL 90 75 91 75 / 60 20 70 50 FPR 92 74 88 76 / 40 20 80 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Volkmer/Rodriguez/Watson/Haley
Hazardous weather outlook, Jul 4, 4:28 AM EDT, 10 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 428 AM EDT Sun Jul 4 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-041600- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 428 AM EDT Sun Jul 4 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous showers and lightning storms are forecast today across east central Florida along local sea and lake breeze boundaries, mainly during the afternoon and early evening. Today's storm motion will be toward the east at around 15 mph. Frequent cloud to ground lightning strikes, wind gusts to around 45 mph and torrential rainfall amounts of 1 to 2 inches will accompany today's most intense storms. Move indoors to safety at the first sign of threatening skies, or if you hear thunder. .MARINE THUNDERSTORM GUST IMPACT... Stronger storms today will have the potential to produce wind gusts of 35 knots or a little higher over inland lakes, the Intracoastal Waterway and adjacent Atlantic from this morning through around sunset. Frequent lightning and locally higher waves are also likely. Boaters should be on the lookout for storms approaching from the west at 10 to 15 knots starting this afternoon. .RIP CURRENT IMPACT... A Moderate risk for life-threatening rip currents continues at the central Florida Atlantic beaches. While rip currents will be present all day, the risk will be highest from 730 AM this morning through 130 PM this afternoon due to tidal effects. Remember to swim only within sight of a lifeguard. and never enter the ocean alone. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Tropical Storm Elsa, currently southeast of the eastern tip of Cuba, is forecast to move into the Florida Straits and Keys late Monday through Monday night, then move north near the Florida west coast Tuesday into Tuesday night, before turning northeast and inland across northern Florida Wednesday morning. As it makes its closest approach to east central Florida Tuesday into early Wednesday, expect deteriorating weather conditions, with increasing southerly winds and frequent gusty squalls with torrential down[ours to spread across east central Florida. Based on Elsa's current forecast track, these impacts are most likely to occur across inland areas from around I-4 north and westward, however some impacts will occur across the entire region. Conditions could also become favorable for a few tornadoes to develop. All persons in east central Florida should continue to monitor the latest National Hurricane Center Forecasts for Else, and information regarding expected local impacts from the National Weather Service in Melbourne. Scattered to numerous lightning storms are expected to continue through the end of next week. The risk for rip currents will be Moderate. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Cristaldi
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:01 PM EDT | Special Marine Warning | MLB | 59 min | |
| Jul 4, 6:04 PM EDT | Special Weather Statement | MLB | Brevard | 41 min |
| Jul 4, 6:49 PM EDT | Special Weather Statement | MLB | Osceola | 41 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.